Effexor Withdrwal Symptoms

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

happyliving
Regular Member


Date Joined Mar 2008
Total Posts : 166
   Posted 7/22/2009 9:53 PM (GMT -6)   
Hello All,

I'm currently taking Effexor 75mg for GAD.
I don't want to be on medications for general anxiety and panic.
I want to get rid of this medication.. I'm on this for last 2 months.
Did anybody tried to wean off of this medication?
What are the symptoms that we can expect?

Please advise

Thanks in advance

Susiebuddy
Veteran Member


Date Joined Feb 2005
Total Posts : 1373
   Posted 7/22/2009 11:24 PM (GMT -6)   
OH My GOSH..... I went through exactly that... Going off Effexor was not that easy.. I tried a few times but ended going back on it because I couldn't stand the withdrawls... If you have only been on it for 2 months, you might not have as bad a time coming off it like I did... I was on 37.5 for over 3 years... Amazing that a small dose like that could make me so sick trying to taper.. But if you do experience withdrawls, what you can expect is: Dizzyness, Brain Zaps.. (if you dont know what that is.. you will) nausea like a Carsick feeling, and just plain feeling WEIRD... the brain zaps werre the worst.. But a tip I have, which FINALLY Got me off Effexor after being STUCK on it for 3 years.... I went to my Dr. and she put me on Wellbutrin.. it's a drug that is also used to help smokers stop smoking. I took that every day for about 45 days while I did a quick taper off the Effexor. The way I tapered was to open the capsules and dump out slightly more and more beads every day.... The Wellbutrin helped IMMENSLY with the withdrawl from the Effexor.. THen I Quit the Wellbutrin cold turkey after 45 days or so and my only withdrawl from that was a slight headache for a day.. I remember feeling so free not "having" to take the effexor anymore... I couldn't have done it without the help of Welbutrin though... Amazing drug.. and easy to stop abrubtly if you've only taken it for a short while.. I'll NEVER EVER take anti depressants again... Again, if you've only been on it for 2 months, you might have an easier time than I did... Good luck!!
Diagnosed with U/C  (Proctitis) January 31st, 2005, IBS on July 21st, 2006 
 
  Status as of June 30th, 2009 :  Flaring for the last 7 or 8 months with blood, mucus PAIN.....
Meds are: Prednisone 60mg daily, 
Apriso 4 pills 1x a day.. .YEA! 
I take Xanax when needed and Ambien for sleep... Which is every day and night with all this darm PRED..
Nexium in the am for heartburn due to Prednisone..   Culturelle 2 times a day...
 
               http://www.myspace.com/77016897         


badguts2009
Regular Member


Date Joined Jul 2009
Total Posts : 21
   Posted 7/23/2009 7:15 AM (GMT -6)   
happyliving,

I was on effexor for a few years (150 mg). I came off of it twice and it is difficult. the main side effect is what many people refer to as "Brain Zaps". Its a very strange feeling, kind of like if you whip you head around too quick and you get a shot dizzy spell. The frequency of the Brain Zaps goes down the longer you are off the effexor.

What worked for me was cutting from 150 to 75 for 2 weeks, then 37.5 for 2 weeks, then 37.5 every other day for a couple weeks.

At that point your supposed to stop all together, but I ended up have to open up the 37.5 pills and taking out some of the little beads to make smaller and smaller doses for another week or so.

Basically when the zaps got too much for me to function normally I would have to take a small amount.

Effexor makes you feel like a junkie who needs their fix. That drug is evil and should only be prescribed if everything else has failed IMO.

Good luck.

Lonie
Veteran Member


Date Joined Feb 2005
Total Posts : 6448
   Posted 7/23/2009 7:31 AM (GMT -6)   
Thanks for posting this. I was hesitant to try the anti-anxiety meds my doc prescribed and then did; have been on them for a week and haven't slept. It took away the pain I was having but it's been heck with everything else. My husband told me to stop taking them last night; I hope because it's only been a week that I won't have any withdrawal symptoms but I doubt it. The spacey feeling, no sleep, dry mouth was enough for me. Thanks everyone for posting this topic; makes me feel better about my decision. Susie; I'll give you a call soon; I'm sorry I've been having so many issues lately.
Carol

Remicade - will have my 30th infusion on September 2 
Vitamin B-12/Biotin, Probiotics, Vitamin D-3 (2000 IU)
 
Co-Moderator for the UC Forum
 
 


basa0806
Veteran Member


Date Joined Feb 2005
Total Posts : 2103
   Posted 7/23/2009 11:18 AM (GMT -6)   
I'm on effexor and I don't expect to be coming off it soon but if you pop over to the anxiety forum and post this, I'm sure they'd have a TON of answers :)
Sam(antha)
20 year old college student diagnosed with UC in March 2005
Remission since January/April 2006-->THREE YEARS!!!!!
Meds: 3 750mg Colazal 2x daily, 25mg Amitriptyline, 75mg Effexor XR for GAD, ortho lo
"If you don't like something, change it. If you can't change it, change your attitude."
Maya Angelou


jeanneac
Veteran Member


Date Joined Feb 2009
Total Posts : 1914
   Posted 7/23/2009 5:08 PM (GMT -6)   
Ugh! Getting antidepressants is hard. I hear Effexor is one of the worst. The ones who have the shortest half life they say are the worst. Prozac has the longest half life and is easier to stop. I swear the SSRI's make my colitis worse and I wonder if they had a hand in causing it. Right now, I take cymbalta and want to get off it too b/c of the side effects. I may try wellbutrin and see if I can taper off them totally that way. Glad you are better.
diagnosed 1/09 with "diverticular colitis" ?? location, sigmoid colon
 50 +  female
 colazal, fish oil, synthroid, zoloft, VSL#3 probiotic.
Blood test positive for Crohn's for whatever that is worth-:)
 


Susiebuddy
Veteran Member


Date Joined Feb 2005
Total Posts : 1373
   Posted 7/23/2009 11:22 PM (GMT -6)   
I'd definately stop them Lonie... IMO.. For me, it's not worth the withdrwals... My main fear the entire time was if they every quit making it, or if my insurance stopped covering it... I thought I'd die trying to come of that stuff.. And just give me a call when you get a chance... I'd love to get together again and have breakfast or lunch at that cute Cafe!! :)

And Jeanneac... I couldn't come off it without the Wellbutrin... I tried the every other day thing, and the brain zaps were so bad.. I felt nauseaus all the time.. it was horrid.. the Wellbutrin really took care off Most, if not all the withdrawls.. it was amazing the difference and I was able to taper SOO Much faster...
Diagnosed with U/C  (Proctitis) January 31st, 2005, IBS on July 21st, 2006 
 
  Status as of June 30th, 2009 :  Flaring for the last 7 or 8 months with blood, mucus PAIN.....
Meds are: Prednisone 60mg daily, 
Apriso 4 pills 1x a day.. .YEA! 
I take Xanax when needed and Ambien for sleep... Which is every day and night with all this darm PRED..
Nexium in the am for heartburn due to Prednisone..   Culturelle 2 times a day...
 
               http://www.myspace.com/77016897         

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, June 24, 2018 1:17 PM (GMT -6)
There are a total of 2,974,745 posts in 326,204 threads.
View Active Threads


Who's Online
This forum has 161305 registered members. Please welcome our newest member, fetapickles.
407 Guest(s), 8 Registered Member(s) are currently online.  Details
DBwithUC, suppwife, PDL17, owleyes, Sherrine, OriolCarol, Yracman, BOB 46